Alert archive / Texas / Tornado Warnings in 2024

Tornado Warning 5, NWS Corpus Christi, TX

June 19, 2024Aransas County, Texas

NWS Corpus Christi, TX issued this tornado warning at Jun 19, 2024, 6:39 PM CDT for Aransas County, Texas. It was in force for 21 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 19, 2024, 6:39 PM CDT (23:39 UTC)
Expired
Jun 19, 2024, 7:00 PM CDT
In force
21 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

County Aransas County, TX

The radar

The Corpus Christi radar (KCRP), 56 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 19, 6:48 PM CDTTORNADO2 Wnw Rockport, TXReports of significant roof damage and several trees down. Multiple reports of the public seeing the tornado.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.7 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2024-06-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 57 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2024-06-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
57 J/kg
Mixed-layer CIN
-50 J/kg
Mixed-layer LCL
647 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
-22 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

326 
WFUS54 KCRP 192339
TORCRP
TXC007-200000-
/O.NEW.KCRP.TO.W.0005.240619T2339Z-240620T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
639 PM CDT Wed Jun 19 2024

The National Weather Service in Corpus Christi has issued a

* Tornado Warning for...
  Southwestern Aransas County in south central Texas...

* Until 700 PM CDT.

* At 639 PM CDT, a severe thunderstorm capable of producing a tornado
  was located over Key Allegro, or near Rockport, moving west at 30
  mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Rockport, Key Allegro, and Copano Village around 645 PM CDT.

Other locations impacted by this tornadic thunderstorm include
Fulton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2806 9697 2802 9697 2799 9712 2810 9711
TIME...MOT...LOC 2339Z 088DEG 27KT 2804 9700 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Mottice
2 follow-up statements
621 
WWUS54 KCRP 192350
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
650 PM CDT Wed Jun 19 2024

TXC007-200000-
/O.CON.KCRP.TO.W.0005.000000T0000Z-240620T0000Z/
Aransas TX-
650 PM CDT Wed Jun 19 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR
SOUTHWESTERN ARANSAS COUNTY...

At 649 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Rockport, moving west at 30 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
southwestern Aransas County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 2802 9704 2801 9712 2805 9712 2807 9711
      2805 9704
TIME...MOT...LOC 2349Z 088DEG 27KT 2804 9709 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

Mottice
752 
WWUS54 KCRP 192353
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
653 PM CDT Wed Jun 19 2024

TXC007-200003-
/O.EXP.KCRP.TO.W.0005.000000T0000Z-240620T0000Z/
Aransas TX-
653 PM CDT Wed Jun 19 2024

...THE TORNADO WARNING FOR CENTRAL ARANSAS COUNTY WILL EXPIRE AT 700
PM CDT...

The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.

&&

LAT...LON 2802 9704 2801 9712 2805 9712 2807 9711
      2805 9704
TIME...MOT...LOC 2353Z 088DEG 27KT 2804 9710 

$$

Mottice

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Jun 19, 5:36 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 19, 5:36 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
536 PM CDT Wed Jun 19 2024

...New SHORT TERM, LONG TERM, MARINE...

.SHORT TERM...
(Tonight through Thursday night)
Issued at 524 PM CDT Wed Jun 19 2024

Tropical Storm Alberto is continuing to better organize as it churns
in the southwestern Gulf. Winds and rainfall varies greatly within
each quadrant. Here's the current information about Alberto:

Location is about 305 miles south-southeast of Brownsville heading
west-southwest at 9 MPH. Maximum sustained winds are 40 MPH and the
minimum pressure is 995 MB. Alberto is expected to continue it's
current trajectory making landfall along the eastern coast of Mexico
near Tampico early tomorrow morning.

Precipitable water (PWAT) value as of the special 18Z balloon launch
is 2.63" and may even approach 3 inches with our evening sounding as
moisture continues to increase over the region. A flood watch
remains in effect through midday tomorrow to account for these
conditions.

Current hazards that remain in effect below:

Rainfall and Flooding: There remains uncertainty in rainfall amounts
across the region, with expected totals varying significantly
depending on the location of rain bands. Several inches have fallen
over the region in the last 24 hours with some locations reporting
over 5 inches thus far and more rain is expected. We anticipate an
additional 2 to 7 inches of rain area-wide with localized higher
amounts up to 10 inches through Friday.

Tornadoes: A few tornadoes warnings have already gone out
throughout the day today. The tornado threat continues to be a
hazard across the CWA as bands from Alberto continue to stream
onshore.

Wind: The disturbance’s circulation is getting better organized
and is expected to continue this until landfall, with strong winds
extending up to 415 miles from the center. Local observations
recorded gusts up around 56 mph near Kingsville. Coastal counties
may see winds up to 45 MPH tonight.

Coastal Flooding: Coastal flooding is ongoing, with numerous reports
of water encroaching on dunes and roadways. This flooding is
expected to persist through at least Thursday and a Coastal Flood
Warning is in effect through 00Z Friday, as high tide levels are
expected to remain between 2-3 feet. The risk of rip currents
remains high and the Rip Current Risk advisory has been extended
through midday Friday due to slow-to-subside long-period swells.

&&

.LONG TERM...
(Friday through next Tuesday)
Issued at 524 PM CDT Wed Jun 19 2024

As Conditions are expected to improve by the end of the week,
another system could bring more rain over the weekend. The early
part of next week looks drier as upper-level ridging takes hold.
Continue to monitor updates from the National Weather Service for
the latest information.

&&

.AVIATION...
(18Z TAFS)
Issued at 1220 PM CDT Wed Jun 19 2024

Poor aviation conditions continue through this cycle as rainbands
from Tropical Storm Alberto continue to sweep across the region.
Generally MVFR to IFR conditions will prevail with intermittent
IFR with the strongest showers and storms. Gusty winds will also
continue with gusts up to 40 knots at times, generally for ALI and
CRP. Activity will gradually shift west through the night but
trailing showers and storms will remain possible through the end
of this TAF cycle.

&&

.MARINE...
Issued at 524 PM CDT Wed Jun 19 2024

Dangerous marine conditions continue this evening and a Tropical
Storm Warning remains in effect. Strong to very strong onshore
winds are occurring. Wave heights of 14 feet up to around 19 feet
across the coastal waters through Thursday. Deep moisture is still
moving into the area with a 80-100% chance of showers and
thunderstorms through Thursday. Rain chances trend down slightly
for Friday, but increase again for the weekend.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    79  89  78  89 /  90  80  70  70
Victoria          77  89  75  90 /  70  60  20  50
Laredo            76  88  76  90 / 100  80  50  80
Alice             76  89  76  91 /  90  70  50  70
Rockport          82  92  81  92 /  90  70  70  70
Cotulla           76  90  76  93 /  90  70  30  50
Kingsville        78  89  77  90 /  90  80  70  80
Navy Corpus       82  89  82  90 /  80  80  80  80

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning for TXZ242>247-342>347-442-443-447.

     Flood Watch through Thursday afternoon for TXZ229>234-239>247-
     342>347-442-443-447.

     Coastal Flood Warning until 7 PM CDT Friday for TXZ245-342>345-
     347-442-443-447.

     High Rip Current Risk through Friday afternoon for TXZ345-442-
     443-447.

GM...Tropical Storm Warning for GMZ231-232-236-237-250-255-270-275.

&&

SHORT TERM...BF/80
LONG TERM....BF/80
AVIATION...NP

In the hours before

Local storm report, Jun 19, 1:08 PM CDT, 5 hours 31 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
108 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0106 PM     Rain             2 WSW Fulton            28.06N 97.07W
06/19/2024  M5.00 Inch       Aransas            TX   Public

            Spotter reported 5 inches in the Rockport
            area.

&&

NMP
Local storm report, Jun 19, 1:14 PM CDT, 5 hours 25 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
114 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 PM     Flash Flood      4 W Rockport            28.02N 97.12W
06/19/2024                   Aransas            TX   Public

            Flooding at FM1069 near Port Bay.

&&

TC
Local storm report, Jun 19, 2:48 PM CDT, 3 hours 51 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
248 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0225 PM     Coastal Flood    Fulton                  28.07N 97.04W
06/19/2024                   Aransas            TX   Public

            Water is covering Fulton Beach Road.

&&

TC
Local storm report, Jun 19, 5:29 PM CDT, 1 hour 10 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
529 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0229 PM     Coastal Flood    4 ESE Flour Bluff       27.63N 97.24W
06/19/2024                   GMZ232             TX   Public

            Social media photos of flooding over the
            streets and parking lots near the JFK
            Causeway.

&&

TC
Local storm report, Jun 19, 5:33 PM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
533 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     Coastal Flood    3 NNE Corpus Christi    27.84N 97.38W
06/19/2024                   Nueces             TX   Public

            Flooding at the North Beach RV Park.

&&

TC
Local storm report, Jun 19, 5:48 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Corpus Christi TX
548 PM CDT Wed Jun 19 2024

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0246 PM     Flood            Alice                   27.75N 98.06W
06/19/2024                   Jim Wells          TX   Emergency Mngr

            Several roads closed around Alice such as
            the Johnson St Overpass, Edith and
            Industrial, 5th and main, and 1100-1600
            Block of Main.

&&

TC

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 18, 8:39 PM CDTRiver Flood WarningCRPNueces, San Patricio24 hr
Jun 18, 8:46 PM CDTRiver Flood WarningCRPJim Wells, Nueces, San Patricio24 hr
Jun 19, 7:15 AM CDTSpecial Marine WarningCRP30 min
Jun 19, 7:44 AM CDTSpecial Marine WarningCRP46 min
Jun 19, 8:22 AM CDTSpecial Marine WarningCRP38 min
Jun 19, 8:31 AM CDTSpecial Marine WarningCRP31 min
Jun 19, 8:43 AM CDTRiver Flood WarningCRPJim Wells24 hr
Jun 19, 9:01 AM CDTSpecial Marine WarningCRP59 min
Jun 19, 9:47 AM CDTSpecial Marine WarningCRP43 min
Jun 19, 9:57 AM CDTSpecial Marine WarningCRP48 min
Jun 19, 10:27 AM CDTFlash Flood WarningCRPAransas, Kleberg, Nueces, Refugio, San Patricio3 hr
Jun 19, 10:48 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg3 hr
Jun 19, 11:06 AM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio3 hr
Jun 19, 11:13 AM CDTSpecial Marine WarningCRP47 min
Jun 19, 11:18 AM CDTSpecial Marine WarningCRP27 min
Jun 19, 11:43 AM CDTTornado WarningCRPAransas, Calhoun32 min
Jun 19, 11:57 AM CDTSpecial Marine WarningCRP33 min
Jun 19, 12:06 PM CDTSpecial Marine WarningCRP20 min
Jun 19, 12:12 PM CDTTornado WarningCRPAransas20 min
Jun 19, 12:39 PM CDTSpecial Marine WarningCRP66 min
Jun 19, 12:53 PM CDTTornado WarningCRPAransas18 min
Jun 19, 1:08 PM CDTFlash Flood WarningCRPAransas, Calhoun, Refugio3 hr
Jun 19, 1:20 PM CDTFlash Flood WarningCRPAransas, Nueces, Refugio, San Patricio3 hr
Jun 19, 1:42 PM CDTSpecial Marine WarningCRP63 min
Jun 19, 2:09 PM CDTAreal Flood AdvisoryCRPAransas, Calhoun, Refugio3 hr
Jun 19, 2:29 PM CDTFlash Flood WarningCRPKleberg, Nueces, San Patricio3 hr
Jun 19, 2:34 PM CDTRiver Flood WarningCRPMcMullen18 hr
Jun 19, 2:54 PM CDTAreal Flood AdvisoryCRPKleberg, Nueces3 hr
Jun 19, 4:11 PM CDTAreal Flood WarningCRPAransas, Bee, Calhoun, Nueces, Refugio, San Patricio and 1 more6 hr
Jun 19, 5:39 PM CDTAreal Flood WarningCRPJim Wells, Kleberg, Nueces, San Patricio4 hr
Jun 19, 5:57 PM CDTSpecial Marine WarningCRP48 min
Jun 19, 6:20 PM CDTSpecial Marine WarningCRP25 min
Jun 19, 6:42 PM CDTAreal Flood AdvisoryCRPBee, Calhoun, Goliad, Refugio, Victoria3 hr
Jun 19, 6:43 PM CDTAreal Flood AdvisoryCRPBee, Jim Wells, Live Oak, Nueces, Refugio, San Patricio3 hr
Jun 19, 6:44 PM CDTSpecial Marine WarningCRP46 min

Nearby

Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.